LUPUS UK
21,135 members16,749 posts

Getting used to a new normal?!

Hi all,

Back on prednisone again. I've been back on for a month now, I've had 2 courses before but hated the side effects so came to a compromise to go in at a much lower dose this time. They did take longer to work but are definitely working their magic. Started to taper down and alllllll my symptoms came back. I've put myself back up on the dose and am seeing my gp tomorrow to further discuss.

Just wanted to see if/how you all cope with prednisone and coming off them-am I having a flare or are these symptoms my "new normal". Anybody else suffer with symptoms unless on the prednisone?

My ESR was marginally raised in jan and symptoms were fairly moderate then so rheumy was confident another flare was on it's way, she gave me an injection but it was short lived.

How long can a flare last? Sorry for all the questions-I'm newly diagnosed and desperately trying to get my routine/life back after an incredibly tough couple of years!

Many thanks X

2 Replies
oldestnewest

Hi Purple :)

This January I was excited that I was off my predisolone. However last month my Rheumy and a diffrent doctor think that me stoping this and a diffrent medicine (mycophenalate due to my liver enzyme raising in bloods) caused my most recent flair up!

Back on a higher dose for a whole month and can bring it down next month. I am hopeful that I will be able to come off it completely again.

As for symptoms it's about finding the right balance of medicine for you! Pre this flair up I only had mild fatigue and some occatinal joint pain and I could live with that :) Flare ups vary in time periods sadly! Seem like the one that put me back on predisolone is already finished, only a few weeks thanks to my Rheumys quick actions but the one that caused me to get diagnosed was a couple of months long!

2 likes
Reply

Thank you for your reply penguintaz. I'm hoping it's a flare and not just how I am now. On or off prednisone if I have 2/3 day's where I'm not resting and staying at home I'm wiped off my feet again with pain and fatigue.

I hope you get to where you want to be with your meds too xx

1 like
Reply

You may also like...